Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 150, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 24, 2006, 2:59 PM CDT for Morgan County, Sangamon County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2006, 2:59 PM CDT (19:59 UTC)
- Expired
- May 24, 2006, 3:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Morgan County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 67 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 2:46 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 241959
SVRILX
ILC137-167-242045-
/O.NEW.KILX.SV.W.0150.060524T1959Z-060524T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
259 PM CDT WED MAY 24 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SANGAMON COUNTY IN CENTRAL ILLINOIS.
EASTERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS.
* UNTIL 345 PM CDT
* AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FRANKLIN...OR ABOUT 10 MILES SOUTHEAST OF JACKSONVILLE...AND WAS
MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WAVERLY...
NEW BERLIN...
LOAMI...
CHATHAM...
SPRINGFIELD...
ROCHESTER...
RIVERTON...
SHERMAN...
OTHER LOCATIONS IN THE WARNING INCLUDE...CURRAN...ALEXANDER...
BERLIN...BERRY AND FARMINGDALE.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3973 9020 3955 9013 3961 8979 3970 8946
3993 8956 3984 8988
$$
MILLER2 follow-up statements
000
WWUS53 KILX 242021
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
320 PM CDT WED MAY 24 2006
ILC137-242030-
/O.CAN.KILX.SV.W.0150.000000T0000Z-060524T2045Z/
MORGAN-
320 PM CDT WED MAY 24 2006
...THE SEVERE THUNDERSTORM WARNING FOR MORGAN COUNTY HAS BEEN
CANCELLED...
AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3977 8998 3953 8991 3958 8975 3970 8946
3993 8956 3984 8988
$$
ILC167-242045-
/O.CON.KILX.SV.W.0150.000000T0000Z-060524T2045Z/
SANGAMON-
320 PM CDT WED MAY 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SANGAMON COUNTY...
AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LOAMI...OR ABOUT 11 MILES NORTH OF VIRDEN. ANOTHER SEVERE
THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF AUBURN. ALL OF THE
THUNDERSTORMS WERE MOVING EAST NORTHEAST AT 40 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
LOAMI.
AUBURN.
CHATHAM.
ROCHESTER.
SPRINGFIELD.
RIVERTON.
SHERMAN.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3977 8998 3953 8991 3958 8975 3970 8946
3993 8956 3984 8988
$$
MILLER000
WWUS53 KILX 242046
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
346 PM CDT WED MAY 24 2006
ILC167-242056-
/O.EXP.KILX.SV.W.0150.000000T0000Z-060524T2045Z/
SANGAMON-
346 PM CDT WED MAY 24 2006
...THE SEVERE THUNDERSTORM WARNING FOR SANGAMON COUNTY EXPIRES AT 345
PM CDT...
AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
CHATHAM.
SPRINGFIELD.
ROCHESTER.
SHERMAN.
RIVERTON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM. REMAIN ALERT TO THE
POSSIBILITY OF MORE SEVERE WEATHER.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3977 8998 3953 8991 3958 8975 3970 8946
3993 8956 3984 8988
$$
HJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 10:55 AM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 24, 10:55 AM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1055 AM CDT WED MAY 24 2006 .DISCUSSION... VERY WARM AIR HAS ARRIVED THIS MORNING...WITH WAA FROM THE SOUTHWEST HELPING TEMPERATURES TO CLIMB 6-7F AN HOUR THIS MORNING...PUTTING US CLOSE TO 80F BY 10AM. 850MB TEMPS AT 12Z SOUNDING TIME WOULD NOT SUSTAIN TEMPS TOO MUCH HIGHER...BUT WITH WAA AT THAT LEVEL FROM THE WEST AND SOUTHWEST...TEMPS COULD CONCEIVABLY GO A COUPLE OF DEGREES ABOVE FORECAST LOW 80S IF ENOUGH WARM AIR MOVES IN OVERHEAD...THEN MIXES DOWN. WILL ISSUE AN UPDATE FOR MORNING WORDING AND A SLIGHT BUMP TO THE MAX TEMPS. && .PREV DISCUSSION... MAIN CONCERN THIS FORECAST IS SEVERE THUNDERSTORM CHANCES THIS AFTERNOON AND EVENING AND OVER SE IL THU AS VIGOROUS CUTOFF UPPER LEVEL LOW OVER THE DAKOTAS TRACKS INTO WI/NORTHERN IL THU. 00Z SHORT RANGE MODELS ARE FAIRLY SIMILAR AND NOT TOO DIFFERENT FROM 12Z RUNS...ASIDE FROM SUSPICIOUS GFS BULLSEYE QPF FIELD OVER SOUTHERN IL TONIGHT. GUIDANCE HAS BEEN TRENDING WARMER WITH TEMPS NEXT FEW DAYS ESPECIALLY FOR HIGHS. SHORT TERM...TODAY THROUGH FRIDAY NIGHT... MCS OVER IOWA FEEDING OFF STRONG SSW LOW LEVEL JET WITH WIDESPREAD CONVECTION AND SCATTERED SHOWERS AS FAR EAST AS FAR NW IL NW OF GALESBURG EARLY THIS MORNING. THICKER CIRRUS CLOUDS OFF MCS AS FAR EAST AS PEORIA AND SPRINGFIELD WHILE MOSTLY CLEAR SKIES EAST OF THERE WHERE JUST THIN CIRRUS CLOUDS. 08Z/3 AM SURFACE MAP SHOWS 997 MB LOW PRESSURE OVER NORTHCENTRAL SD WITH AN OCCLUDED FRONT OVER EASTERN SD/NE INTO CENTRAL KS AND TO A 1007 MB LOW OVER THE OK PANHANDLE. MOIST DEWPOINTS 55 TO 65 POOLING AHEAD OF THIS BOUNDARY AND AS PUSHING INTO EASTERN IOWA/MO. MEANWHILE 1022 MB HIGH PRESSURE OVER SE OH AND WV KEEPING IL DRY SO FAR WITH DEWPOINTS IN THE UPPER 30S TO MID 40S. TEMPS NOT AS COOL AS PAST MORNINGS WITH READINGS RANGING FROM AROUND 50F NEAR THE WABASH RIVER TO THE MID 60S IN CLOUDIER AREAS AND BETTER SSE FLOW FROM PEORIA AND SPRINGFIELD WEST. UPSTAIRS A 564 DM 500 MB CUTOFF LOW WAS OVER THE CENTRAL DAKOTAS. HIGH PRESSURE TO RETREAT SLOWLY EASTWARD INTO THE MID ATLANTIC STATES TODAY WHILE MCS WEAKENS AS IT MOVES TOWARD CENTRAL IL THIS MORNING WITH ITS WEAKENING CONVECTION. ITS MOISTURE ALONG WITH INCREASING SOUTHERLY BREEZES BETWEEN HIGH PRESSURE TO THE EAST AND LOW PRESSURE AND FRONTAL BOUNDARY TO THE WEST WILL INCREASING MOISTURE ACROSS IL TODAY AS DEWPOINTS RISE INTO THE UPPER 50S TO MID 60S DURING THIS AFTERNOON. THIS ALONG WITH DAYTIME HEATING TO DESTABILIZE THE ATMOSPHERE TO DEVELOP SCATTERED CONVECTION THIS AFTERNOON. CAPES INCREASE TO 2000 TO 3000 J/KG OVER WESTERN IL THIS AFTERNOON WHERE BEST CHANCE OF SEVERE HAIL/WIND POSSIBLE INTO THIS EVENING. EASTERN IL NOT AS UNSTABLE WITH CAPES 1500 J/KG OR LESS WITH AIR MASS DRIER SO LESS CHANCE OF SEVERE EAST OF I-57. HAVE LIKELY CHANCES OF CONVECTION WEST OF I-57 THIS AFTERNOON AND ACROSS AREA THIS EVENING...THE LOWER TO CHANCE POPS OVERNIGHT WITH HIGHEST CHANCES OVER SE IL AS OCCLUDED FRONT PUSHES EAST ACROSS IL. BUMPED UP HIGHS INTO THE LOW TO MID 80S AS 850 MB TEMPS ELEVATE TO 17C. THINK A DRY WEDGE WILL WORK NE INTO CENTRAL/SE IL LATER TONIGHT AND THU MORNING WHICH MODELS WERE HINTING AT YESTERDAY AND SHOWING AGAIN WITH TODAY/S RUNS. FAIRLY STRONG SURFACE AND UPPER LEVEL LOW PRESSURE MOVES ACROSS SOUTHERN WI THU AND TO DEVELOP CONVECTION AND INCREASE LOW CLOUDS THU AFTERNOON FROM NW TO SE AS LAPSE RATES STEEPEN. HIGHEST CAPES ARE IN SE IL FROM I-70 SE DURING MIDDAY WITH 2000 TO 3000 J/KG AND LIFTED INDICES OF MINUS 5 TO 8C BY NAM WHICH MAY BE A LITTLE HIGH IF DEWPOINTS DONT GET INTO THE MID TO UPPER 60S. SPC HAS SLIGHT RISK OF SEVERE STORMS THU AFTERNOON FROM MATTOON SE. HAVE CHANCE OF CONVECTION THU WITH BEST CHANCES THU AFTERNOON NE AREAS. NAM...GFS AND NGM ACTUALLY KEEP SE IL DRY THU WITH DRY WEDGE HOLDING THROUGH THE DAY SO RISK OF SEVERE WX MAY BE MORE ISOLATED OVER SE IL THU AFTERNOON. WARMED HIGHS A FEW DEGREES THU WITH LOW TO MID 80S AND WARMEST SE IL WHERE GUIDANCE SIMILAR WITH UPPER 80S AT LAWRENCEVILLE WHICH COULD HAPPEN IF DRY WEDGE WITH MORE SUNSHINE CONTINUES INTO THE AFTERNOON. CHANCE OF SHOWERS LINGERS THU EVENING BEFORE DIMINISHING FROM THE WEST AFTER MIDNIGHT THU NIGHT AS LOW PRESSURE DRIFTS EAST INTO EASTERN LOWER MI BY DAWN FRI. FRI STILL LOOKS DRY AS CLOUDS DECREASE FROM WEST TO EAST AS STRONG UPPER LEVEL RIDGE STARTING TO BUILD BACK INTO IL. HIGHS 80 TO 85 WITH WARMEST READINGS SW AREAS AND STILL RATHER HUMID WITH DEWPOINTS IN THE LOWER 60S. LONG TERM...SATURDAY THROUGH WEDNESDAY... NO CHANGES MADE TO THE EXTENDED FORECAST AS EXTENDED MODELS SIMILAR AND CONSISTENT IN SHOWING STRONG UPPER LEVEL RIDGE SLATED TO BUILD ACROSS THE EASTERN U.S. THIS WEEKEND AND EARLY NEXT WEEK AND KEEP IL ON THE VERY WARM AND DRY SIDE WITH HIGHS IN THE MID TO UPPER 80S. COULD BE A SLIGHT CHANCE OF AFTERNOON/EARLY EVENING CONVECTION EACH DAY ESPECIALLY IN EASTERN IL WITH VERY WARM AND HUMID AIR MASS IN PLACE...BUT CHANCES TOO LOW TO MENTION IN FORECASTS AT THIS POINT. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && HJS/HUETTL
Hazardous weather outlook, May 24, 11:07 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1107 AM CDT WED MAY 24 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-251200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1107 AM CDT WED MAY 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL APPROACH THE AREA TODAY AND INTERACT WITH WARM MOIST AIR FROM THE GULF OF MEXICO. THIS COMBINATION WILL PRODUCE THUNDERSTORMS ACROSS THE AREA TODAY AND INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE. THE PRIMARY RISK OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO LATER IS ALSO POSSIBLE THIS AFTERNOON AND INTO THIS EVENING WEST OF INTERSTATE 55. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY AND THURSDAY NIGHT AS A WEAK SYSTEM MOVES THROUGH THE AREA. AT THIS TIME...NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND INTO TONIGHT. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 2:44 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 46 min |
| May 24, 3:23 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 50 min |
| May 24, 3:26 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 49 min |
| May 24, 3:33 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 34 min |
| May 24, 3:47 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 43 min |
| May 24, 3:55 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 50 min |
| May 24, 3:59 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 46 min |
| May 24, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Shelby | 63 min |
| May 24, 4:42 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 33 min |
| May 24, 4:49 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt | 56 min |
| May 24, 4:53 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 32 min |
| May 24, 4:59 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 31 min |
| May 24, 5:06 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 54 min |
| May 24, 5:09 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas | 66 min |
| May 24, 5:13 PM CDT | Tornado Warning | ILX | Moultrie, Shelby | 32 min |
| May 24, 5:24 PM CDT | Tornado Warning | ILX | Coles, Douglas | 36 min |
| May 24, 5:31 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland | 59 min |
| May 24, 5:34 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 36 min |
| May 24, 5:35 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 55 min |
| May 24, 5:49 PM CDT | Tornado Warning | ILX | Clark, Edgar | 41 min |
| May 24, 5:57 PM CDT | Tornado Warning | ILX | Coles, Douglas | 18 min |
| May 24, 5:59 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 46 min |
| May 24, 6:30 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 30 min |
| May 24, 6:33 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 42 min |
| May 24, 6:39 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 66 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.